Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 17, NWS Atlanta, GA

February 11, 2009Banks County, Jackson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Feb 11, 2009, 6:10 PM EST for Banks County, Jackson County, Georgia. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 6:10 PM EST (23:10 UTC)
Expired
Feb 11, 2009, 6:45 PM EST
In force
35 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Banks County, GA, Jackson County, GA

The radar

The Greer radar (KGSP), 130 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 6:20 PM ESTTSTM WND DMG6 N Homer, GAEIGHT TREES AND TWO POWER LINES BLOWN DOWN IN BETWEEN WILSON SHOALS AND PINEFIELD CROSSROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 4:08 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 330 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
330 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 112310
SVRFFC
GAC011-157-112345-
/O.NEW.KFFC.SV.W.0017.090211T2310Z-090211T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
610 PM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BANKS COUNTY IN NORTHEAST GEORGIA
  NORTHERN JACKSON COUNTY IN NORTHEAST GEORGIA

* UNTIL 645 PM EST

* AT 608 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED 17 MILES WEST OF MAYSVILLE...MOVING
  EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ALTO...HOMER AND COMMERCE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3447 8340 3446 8339 3441 8337 3433 8339
      3425 8332 3421 8336 3419 8340 3421 8372
      3430 8362 3437 8367 3441 8366 3448 8358
      3450 8353
TIME...MOT...LOC 2310Z 256DEG 45KT 3431 8382

$$
2 follow-up statements
000 
WWUS52 KFFC 112329
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EST WED FEB 11 2009

GAC011-157-112345-
/O.CON.KFFC.SV.W.0017.000000T0000Z-090211T2345Z/
JACKSON GA-BANKS GA-
628 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR BANKS AND NORTHERN JACKSON COUNTIES...

AT 626 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
SHOW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP TO 
60 MPH. THESE STORMS WERE LOCATED FROM PINEFIELD CROSSROADS TO HOMER 
TO MAYSVILLE...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BANKS CROSSING 
AND MAYSVILLE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3447 8340 3446 8339 3441 8337 3433 8339
      3425 8332 3421 8336 3419 8340 3421 8372
      3430 8362 3437 8367 3441 8366 3448 8358
      3450 8353
TIME...MOT...LOC 2328Z 269DEG 52KT 3448 8338 3441 8338
          3431 8349 3431 8358

$$
000 
WWUS52 KFFC 112342
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EST WED FEB 11 2009

GAC011-157-112352-
/O.EXP.KFFC.SV.W.0017.000000T0000Z-090211T2345Z/
JACKSON GA-BANKS GA-
642 PM EST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR BANKS AND NORTHERN JACKSON
COUNTIES EXPIRES AT 645 PM EST...

AT 640 PM EST...THE STORMS WERE WEAKENING AND THE WARNING WILL BE 
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3447 8340 3446 8339 3441 8337 3433 8339
      3425 8332 3421 8336 3419 8340 3421 8372
      3430 8362 3437 8367 3441 8366 3448 8358
      3450 8353
TIME...MOT...LOC 2342Z 269DEG 52KT 3447 8313 3440 8313
          3430 8325 3430 8334

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 3:14 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Feb 11, 3:14 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 PM EST WED FEB 11 2009

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
LINE OF SHOWERS AND THUNDERSTORMS SPEEDING EAST OUT OF ALABAMA
SHOULD PUSH ACROSS NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON
INTO EARLY EVENING. MODELS SIMILAR WITH ASSOCIATED COLD FRONT
PUSHING INTO CENTRAL GEORGIA BY 00Z WITH BULK OF DEEPER MOISTURE
BY THAT TIME ALREADY PUSHING INTO SOUTH GEORGIA AND THE
CAROLINAS. WILL END ALL PRECIP BY MIDNIGHT AS THE FRONTAL
BOUNDARY MOVES SOUTH OF THE COUNTY WARNING AREA. HIGH PRESSURE
BEGINS TO BUILD INTO THE STATE BEHIND THE FRONT TONIGHT...
DOMINATING THE SOUTHEAST U.S. INTO EARLY FRIDAY...BEFORE BECOMING
CENTERED OFF THE CAROLINA COAST FRIDAY AFTERNOON. MODELS SIMILAR
WITH DEEPER MOISTURE BEGINNING TO SPREAD BACK INTO THE COUNTY
WARNING AREA BY LATE DAY. CHANCE POPS STILL LOOK OKAY AT THE
MOMENT FOR MUCH OF THE AREA FRIDAY...WITH BEST CHANCES NORTH AND
WEST.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
RAIN CHANCES ON INCREASE FRIDAY NIGHT WITH LIKELY POPS IN ORDER
FOR MUCH OF THE AREA. EXTENDED PROGS CONTINUE TO SHOW SOME TIMING
DIFFERENCES WITH THIS SYSTEM. GFS CONTINUES TO BE A TAD FASTER AND
HAS THIS FEATURE CLEARING MUCH OF THE COUNTY WARNING AREA BY 18Z
SATURDAY. ECMWF BEING A BIT SLOWER STILL HOLDS DEEPER MOISTURE
OVER MUCH OF CENTRAL GEORGIA INTO SATURDAY NIGHT. WILL FOLLOW
PREVIOUS FORECAST TREND WITH DRY FORECAST SATURDAY NIGHT...BUT IF
LATER RUNS SUPPORT IT...MAY HAVE TO HOLD ON TO SOME MENTION OF
PRECIP. NEXT SHORTWAVE PROGD TO AFFECT OUR AREA TUESDAY/WEDNESDAY
TIME FRAME. CHANCE POPS STILL OKAY FOR MUCH OF THE AREA.

&&

.FIRE WEATHER...SOME AREAS ACROSS CENTRAL GEORGIA MAY SEE RELATIVE
HUMIDITIES DIP TO 25 PERCENT THURSDAY AFTERNOON. BUT THINK FUELS
WILL BE TOO WET FOR ANY FIRE WEATHER CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          46  71  37  67  48 /  30   0   5  20  80
ATLANTA         44  65  43  62  45 /  20   0   5  30  80
BLAIRSVILLE     42  65  33  60  42 /  20   0   5  20  80
CARTERSVILLE    42  65  34  62  43 /  10   0   5  30  80
COLUMBUS        49  72  41  67  48 /  20   0   5  40  70
GAINESVILLE     46  68  40  64  44 /  20   0   5  20  80
MACON           46  73  39  70  46 /  30   0   5  20  70
ROME            44  68  34  63  43 /   5   0   5  30  80
PEACHTREE CITY  43  67  32  65  44 /  20   0   5  30  80
VIDALIA         49  74  37  69  49 /  40   0   0  20  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PICKENS...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...
TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...
TROUP...TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...
WEBSTER...WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON.

TORNADO WATCH UNTIL 6 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: BARTOW...CARROLL...CATOOSA...CHATTOOGA...CHEROKEE...
DADE...FANNIN...FLOYD...GILMER...GORDON...HARALSON...HEARD...
MURRAY...PAULDING...PICKENS...POLK...WALKER...WHITFIELD.

HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...TOWNS...UNION...WALKER...WHITE.

&&

49
Hazardous weather outlook, Feb 11, 4:58 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EST WED FEB 11 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
458 PM EST WED FEB 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
A FEW SEVERE THUNDERSTORMS POSSIBLE THROUGH EVENING ACROSS NORTH
GEORGIA...EXCEPT FOR EXTREME NORTHWEST GEORGIA WHERE THE SEVERE
WEATHER THREAT WAS ENDING.
HIGH WIND WARNING IN EFFECT FOR PORTIONS THE NORTH GEORGIA MOUNTAINS
ABOVE 2000 FEET ELEVATION THROUGH THIS EVENING.

.SYNOPSIS...
A VIGOROUS UPPER LEVEL SHORTWAVE LIFTING NORTHEAST ACROSS THE
TENNESSEE VALLEY WILL REACH THE NORTHEASTERN STATES AFTER MIDNIGHT.
A STRONG PACIFIC COLD FRONT RACING EASTWARD ACROSS ALABAMA THIS
AFTERNOON WILL SWEEP THROUGH GEORGIA THIS EVENING.

.PRIMARY HAZARDS...
DAMAGING WINDS WILL REMAIN THE PRIMARY HAZARD FROM SEVERE
THUNDERSTORMS AND STRONG GRADIENT WINDS ACROSS PORTIONS OF NORTH
GEORGIA ALONG AND EAST OF A LINE FROM CEDARTOWN TO ADAIRSVILLE TO
MCCAYSVILLE. AHEAD OF THE LINE OF THUNDERSTORMS...SOUTHERLY WINDS OF
20 TO 30 MPH WITH HIGHER GUSTS OCCURRING IN THE NORTH GEORGIA
MOUNTAINS ABOVE 2000 FEET ELEVATION. ACROSS CENTRAL GEORGIA...
SOUTHERLY WINDS WILL BE AROUND 15 TO 25 MPH. WINDS WILL DECREASE
FROM WEST TO EAST THIS EVENING...WITH THE STRONG WINDS SUBSIDING BY
MIDNIGHT ACROSS THE ENTIRE AREA.

.DISCUSSION...
A STRONG LOW-LEVEL JET PRECEDING THE FRONT WAS RESULTING IN VERY
STRONG SOUTH TO SOUTHWEST WINDS TRACKING FROM WEST TO EAST ACROSS
THE STATE TODAY. THE STRONGEST WINDS ARE EXPECTED IN NORTHEAST
GEORGIA...ESPECIALLY AT HIGH ELEVATIONS WHERE GUSTS TO 50 MPH ARE
POSSIBLE. A NARROW LINE OF SHOWERS AND THUNDERSTORMS ARE MOVING FROM
WEST TO EAST IN ADVANCE OF THE FRONT. ALTHOUGH INSTABILITY IS
MINIMAL...A FEW THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. THE SEVERE
THREAT WILL END QUICKLY FROM WEST TO EAST EARLY THIS EVENING. WEST
WINDS OF 15 TO 25 MPH WITH GUSTS OF 30 TO 35 ARE EXPECTED DURING THE
EVENING BEHIND THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED THURSDAY. ANOTHER IN A SERIES OF
FAST MOVING...INTENSE STORM SYSTEMS WILL TRACK FROM WEST TO EAST
ACROSS THE U.S. FRIDAY AND SATURDAY. THUNDERSTORMS...SOME
STRONG...ARE EXPECTED TO ACCOMPANY THIS SYSTEM ACROSS CENTRAL AND
NORTH GEORGIA LATE FRIDAY AND EARLY SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION EARLY THIS EVENING
AND BE READY FOR POSSIBLE ACTIVATION ACROSS NORTH GEORGIA.

In the hours before

Local storm report, Feb 11, 4:18 PM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
418 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     4 NW TRENTON            34.92N 85.56W
02/11/2009                   DADE               GA   EMERGENCY MNGR

            POWERLINE DOWN. ONE TREE ALSO DOWN IN DOGWOOD /DADE
            COUNTY/.

0316 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
02/11/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            POWERLINE DOWN.

0354 PM     TSTM WND DMG     FORT OGLETHORPE         34.92N 85.25W
02/11/2009                   CATOOSA            GA   COUNTY OFFICIAL

            TWO TREES BLOWN DOWN.

&&

LPR
Local storm report, Feb 11, 4:21 PM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     CALHOUN                 34.49N 84.94W
02/11/2009                   GORDON             GA   COUNTY OFFICIAL

            TREE DOWN ON POWERLINE. KNOCKED OUT POWER.

0340 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
02/11/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            TREE DOWN ON HOUSE.

&&

LPR
Special weather statement, Feb 11, 4:58 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EST WED FEB 11 2009

GAZ030-031-041-042-112230-
458 PM EST WED FEB 11 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CARROLL...
HARALSON...PAULDING AND POLK COUNTIES UNTIL 530 PM EST...

AT 454 PM EST/354 PM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTHEAST OF ROCKMART TO
TALLAPOOSA...MOVING EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS
CARROLL...HARALSON...PAULDING AND POLK COUNTIES THROUGH 530 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
FELTON...TALLAPOOSA...ROCKMART...BUCHANAN...WACO...
YORKVILLE...BREMEN...AND TEMPLE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 11, 5:02 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             1 N ELLIJAY             34.71N 84.48W
02/11/2009  E0.50 INCH       GILMER             GA   PUBLIC

&&

LPR
Special weather statement, Feb 11, 5:28 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
528 PM EST WED FEB 11 2009

GAZ031-032-042-043-112300-
528 PM EST WED FEB 11 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN
DOUGLAS...NORTHERN CARROLL...PAULDING AND COBB COUNTIES UNTIL 600 PM
EST...

AT 526 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ACWORTH TO 11 MILES SOUTHWEST OF NEW
GEORGIA...MOVING EAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE POSSIBLE AS THESE STORMS MOVE ACROSS
DOUGLAS...CARROLL...PAULDING AND COBB COUNTIES THROUGH 600 PM EST.
DAMAGE TO TREES...AWNINGS...SIGNS AND POWER LINES IS POSSIBLE. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ACWORTH...DALLAS...NEW
HOPE...KENNESAW STATE UNIVERSITY...LOST MOUNTAIN
PARK...KENNESAW...HIRAM...SWEAT MOUNTAIN...POWDER SPRINGS...AND
DOUGLASVILLE.
Local storm report, Feb 11, 6:01 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
601 PM EST WED FEB 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     CALHOUN                 34.49N 84.94W
02/11/2009                   GORDON             GA   COUNTY OFFICIAL

            TREE DOWN ON POWERLINE. KNOCKED OUT POWER.

0315 PM     TSTM WND DMG     4 NW TRENTON            34.92N 85.56W
02/11/2009                   DADE               GA   EMERGENCY MNGR

            POWERLINE DOWN. ONE TREE ALSO DOWN IN DOGWOOD /DADE
            COUNTY/.

0316 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
02/11/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            POWERLINE DOWN.

0340 PM     TSTM WND DMG     SUMMERVILLE             34.48N 85.35W
02/11/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            TREE DOWN ON HOUSE.

0354 PM     TSTM WND DMG     FORT OGLETHORPE         34.92N 85.25W
02/11/2009                   CATOOSA            GA   COUNTY OFFICIAL

            TWO TREES BLOWN DOWN.

0420 PM     TSTM WND DMG     ROME                    34.26N 85.19W
02/11/2009                   FLOYD              GA   COUNTY OFFICIAL

            SIX TO TEN TREES BLOWN DOWN IN THE ROME AREA. ALSO A FEW
            POWER LINES DOWN.

0450 PM     TSTM WND DMG     6 SSE ADAIRSVILLE       34.29N 84.87W
02/11/2009                   BARTOW             GA   EMERGENCY MNGR

            TWO LARGE TREES UPROOTED NEAR PLEASANT VALLEY RD AND
            CLEAR CREEK RD

0455 PM     HAIL             1 N ELLIJAY             34.71N 84.48W
02/11/2009  E0.50 INCH       GILMER             GA   PUBLIC

0517 PM     TSTM WND DMG     4 NE JASPER             34.51N 84.38W
02/11/2009                   PICKENS            GA   PUBLIC

            ONE TREE DOWN ON POWER LINE ON GRANDVIEW RD.

0525 PM     TSTM WND DMG     5 N CANTON              34.32N 84.49W
02/11/2009                   CHEROKEE           GA   EMERGENCY MNGR

            SIX TO TEN TREES BLOWN DOWN NEAR CANTON

&&

LPR

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 2:51 PM ESTSevere Thunderstorm WarningFFCChattooga, Dade, Walker54 min
Feb 11, 3:25 PM ESTSevere Thunderstorm WarningFFCCatoosa, Chattooga, Floyd, Gordon, Walker, Whitfield65 min
Feb 11, 4:02 PM ESTSevere Thunderstorm WarningFFCBartow, Fannin, Gilmer, Gordon, Murray, Pickens and 2 more58 min
Feb 11, 4:56 PM ESTSevere Thunderstorm WarningFFCBartow, Cherokee, Dawson, Fannin, Gilmer, Lumpkin and 3 more64 min
Feb 11, 5:29 PM ESTSevere Thunderstorm WarningFFCDawson, Forsyth, Fulton46 min
Feb 11, 5:40 PM ESTSevere Thunderstorm WarningFFCLumpkin, Towns, White35 min
Feb 11, 5:55 PM ESTSevere Thunderstorm WarningFFCHall50 min
Feb 11, 5:57 PM ESTTornado WarningFFCHarris, Troup33 min
Feb 11, 6:28 PM ESTTornado WarningFFCMeriwether, Troup33 min
Feb 11, 6:47 PM ESTTornado WarningFFCClayton, DeKalb, Henry, Rockdale28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.